Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Gray, ME

August 19, 2019York County, Maine; Rockingham County, Strafford County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 19, 2019, 3:16 PM EDT for York County, Maine; Rockingham County, Strafford County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2019, 3:16 PM EDT (19:16 UTC)
Expired
Aug 19, 2019, 4:00 PM EDT
In force
44 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties York County, ME, Rockingham County, NH, Strafford County, NH

The radar

The Portland,ME radar (KGYX), 91 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 2:20 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2019-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2019-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:08 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 19, 3:08 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Gray ME
308 PM EDT Mon Aug 19 2019

.SYNOPSIS...
A cold front will trigger showers and thunderstorms over
southern areas through this evening. High pressure will crest
over the region on Tuesday before shifting offshore to the
southeast. A low pressure will slowly move northeast through
southern Quebec on Wednesday. A secondary trough of low pressure
will drop southeast through the region Thursday night and
Friday. High pressure will gradually build in from the west over
the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A short wave trough will move across the region this evening,
and will be associated with scattered showers and thunderstorms.
Given the amount of moisture and CAPE along with steep low
level lapse rates, a few storms may be severe. Damaging winds
and torrential downpours will be the main threat. The threat for
storms ends by 00z as a short wave trough quickly moves
offshore. Clearing is expected tonight in the wake of the front.
Valley fog, some dense, is expected overnight. Some dense fog
will also be possible on the Midcoast as well.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Fair weather expected Tuesday with short wave ridging in place.
Highs will be well into the 80s, but with far less humidity.
The next short wave trough and attendant warm front approaches
late Tuesday night, with an increasing chances for showers and
a few thunderstorms across southern zones late.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Unsettled weather through Friday and drier air will move in for the
weekend.

A frontal system to the south of the forecast area will move back
north with increasing chance of showers and thunderstorms through
Wednesday night. Dewpoint temperatures will climb back to near
70 on Wednesday afternoon. Wednesday will start out with chance
showers and thunderstorms with the warm front passage. The cold
front will pass through later in the day giving likely showers
and thunderstorms in the afternoon and evening.

Thursday will still be a warm day but dewpoint temperatures will be
a bit more comfortable. The cooler and drier air sets in for Friday
with dewpoints in the mid 50s or less. Showers possible in the
mountains Friday afternoon.

High pressure from the west will dominate the weekend with
cooler and drier air. High temperatures over the weekend and
Monday are forecast to be in the 70s with low humidity.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term...Sct thunderstorms through 00z this evening with
locally gusty SFC winds. Otherwise, LIFR conditions in fog and
low clouds tonight on the Midcoast of ME, as well as interior
river valleys. VFR on Tuesday.

Long Term...Expect occasional MVFR/IFR in showers and
thunderstorms on Wednesday and Thursday. Friday possible MVFR
in afternoon showers at HIE but VFR expected elsewhere.

&&

.MARINE...
Short Term...Locally strong wind gusts in thunderstorms are
possible on the waters through 8 PM tonight. Otherwise
conditions are expected to remain below SCA thresholds through
Tuesday night. Marine fog is likely off the Midcoast of ME
tonight.

Long Term...SCA possible Wednesday and Thursday mainly due to
seas.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...Becker
Hazardous weather outlook, Aug 19, 2:57 PM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
257 PM EDT Mon Aug 19 2019

MEZ018-019-023>025-NHZ004-006-008>015-201900-
Interior York-Interior Cumberland-Coastal York-Coastal Cumberland-
Sagadahoc-Northern Carroll-Southern Carroll-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
257 PM EDT Mon Aug 19 2019

...SEVERE THUNDERSTORM WATCH 600 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, New Hampshire, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another round of showers and thunderstorms are expected Wednesday.
Some thunderstorms may approach severe limits in southern New
Hampshire and southwest Maine.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NHZ005-007-201900-
Southern Grafton-Sullivan-
257 PM EDT Mon Aug 19 2019

This Hazardous Weather Outlook is for central New Hampshire and
northern New Hampshire.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and thunderstorms are also expected this afternoon
and evening. A few thunderstorms may reach severe limits with
damaging winds, heavy rain and hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another round of showers and thunderstorms are expected Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ152>154-201900-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
257 PM EDT Mon Aug 19 2019

...SEVERE THUNDERSTORM WATCH 600 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Areas of Fog overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ150-151-201900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
257 PM EDT Mon Aug 19 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Isolated showers and thunderstorms are also expected this afternoon
and evening. A few thunderstorms may reach severe limits with
damaging winds, heavy rain and hail. Areas of Fog overnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ007>009-012>014-020>022-026>028-NHZ001>003-201900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Androscoggin-Kennebec-
Interior Waldo-Lincoln-Knox-Coastal Waldo-Northern Coos-
Southern Coos-Northern Grafton-
257 PM EDT Mon Aug 19 2019

This Hazardous Weather Outlook is for south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.

.DAY ONE...This Afternoon and Tonight.

Scattered showers and thunderstorms are also expected this afternoon
and evening. A few thunderstorms may reach severe limits with
damaging winds, heavy rain and hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Another round of showers and thunderstorms are expected Wednesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 19, 2:31 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Gray ME
231 PM EDT Mon Aug 19 2019

NHZ008-009-191900-
Merrimack-Belknap-
231 PM EDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BELKNAP AND CENTRAL
MERRIMACK COUNTIES...

At 231 PM EDT, a strong thunderstorm was located near Canterbury, or
near Franklin, moving east at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Concord, Laconia, Franklin, Loudon, Barnstead, Gilmanton, Canterbury,
Belmont, Gilford, Boscawen, Andover, Tilton, Sanbornton, Webster,
Salisbury, Northfield and Pittsfield.

This includes Interstate 93 between mile markers 44 and 60.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4325 7168 4342 7177 4358 7142 4333 7126
TIME...MOT...LOC 1831Z 250DEG 11KT 4337 7164
Special weather statement, Aug 19, 2:38 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Gray ME
238 PM EDT Mon Aug 19 2019

NHZ007-008-011-015-191930-
Merrimack-Western And Central Hillsborough-Cheshire-Sullivan-
238 PM EDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN...
NORTHEASTERN CHESHIRE...NORTHWESTERN HILLSBOROUGH AND CENTRAL
MERRIMACK COUNTIES...

At 237 PM EDT, a strong thunderstorm was located near Windsor, or 9
miles west of Henniker, moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Concord, Franklin, Henniker, Hopkinton, Antrim, Canterbury, Bradford,
Windsor, Warner, Hillsborough, Marlow, Deering, Weare, Boscawen,
Lempster, Washington, Webster, Salisbury, Sulton and Northfield.

This includes the following highways...
 Interstate 89 between mile markers 3 and 24.
 Interstate 93 between mile markers 38 and 50.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4304 7212 4318 7223 4344 7166 4320 7149
TIME...MOT...LOC 1837Z 242DEG 21KT 4316 7202
Special weather statement, Aug 19, 2:47 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Gray ME
247 PM EDT Mon Aug 19 2019

MEZ012-191930-
Southern Oxford-
247 PM EDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OXFORD COUNTY...

At 246 PM EDT, a strong thunderstorm was located near Bethel, moving
northeast at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bethel, Rumford, Mexico, Hartford, Greenwood, West Paris, Woodstock,
Sumner, Milton, Albany, Stoneham, Mason and Peru.

This also includes...
  Albany Mountain and Mount Zircon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4425 7081 4436 7089 4458 7053 4434 7031
TIME...MOT...LOC 1846Z 242DEG 12KT 4434 7078
Special weather statement, Aug 19, 2:54 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Gray ME
254 PM EDT Mon Aug 19 2019

NHZ006-008>010-013-191945-
Merrimack-Belknap-Strafford-Southern Carroll-Interior Rockingham-
254 PM EDT Mon Aug 19 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROCKINGHAM...
STRAFFORD...SOUTHEASTERN BELKNAP AND SOUTHEASTERN MERRIMACK
COUNTIES...

At 254 PM EDT, a strong thunderstorm was located over Epsom, or 9
miles west of Northwood, moving northeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Concord, Rochester, Northwood, Dover, Hooksett, Somersworth,
Barrington, Farmington, Lebanon, Loudon, Alton, Barnstead, Epsom,
Allenstown, Deerfield, Candia, Madbury, Chichester, Brookfield and
Middleton.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4323 7152 4355 7107 4342 7098 4342 7099
      4339 7099 4335 7097 4334 7096 4334 7093
      4332 7092 4330 7090 4329 7091 4326 7086
      4321 7082 4308 7138
TIME...MOT...LOC 1854Z 240DEG 23KT 4321 7133

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:29 AM EDTAreal Flood AdvisoryGYXYork2 hr
Aug 19, 2:47 PM EDTSpecial Weather StatementGYXOxford43 min
Aug 19, 3:12 PM EDTSevere Thunderstorm WarningGYXOxford37 min
Aug 19, 3:42 PM EDTSevere Thunderstorm WarningGYXYork37 min
Aug 19, 3:48 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Kennebec, Oxford42 min
Aug 19, 3:53 PM EDTSpecial Weather StatementGYXYork52 min
Aug 19, 4:12 PM EDTAreal Flood AdvisoryGYXOxford2 hr
Aug 19, 4:26 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Kennebec49 min
Aug 19, 4:27 PM EDTSpecial Weather StatementGYXCumberland48 min
Aug 19, 4:55 PM EDTSevere Thunderstorm WarningGYXKennebec, Knox, Lincoln, Waldo27 min
Aug 19, 5:01 PM EDTSpecial Weather StatementGYXAndroscoggin29 min
Aug 19, 5:35 PM EDTSpecial Weather StatementGYXAndroscoggin40 min
Aug 18, 9:50 PM EDTSpecial Weather StatementGYXCheshire25 min
Aug 18, 10:11 PM EDTSpecial Weather StatementGYXCheshire49 min
Aug 18, 11:20 PM EDTSpecial Weather StatementGYXStrafford25 min
Aug 19, 2:31 PM EDTSpecial Weather StatementGYXBelknap, Merrimack29 min
Aug 19, 2:36 PM EDTSevere Thunderstorm WarningGYXBelknap, Merrimack39 min
Aug 19, 2:38 PM EDTSpecial Weather StatementGYXMerrimack52 min
Aug 19, 2:54 PM EDTSpecial Weather StatementGYXStrafford51 min
Aug 19, 3:34 PM EDTSpecial Weather StatementGYXRockingham41 min
Aug 19, 3:55 PM EDTSpecial Weather StatementGYXHillsborough50 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2019Severe Thunderstorm Warnings in Maine, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.